Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 35, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at May 29, 2012, 2:01 AM EDT. It took effect at May 30, 2012, 12:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 2:01 AM EDT (06:01 UTC)
- In effect from
- May 30, 2012, 12:00 AM EDT
- Expired
- May 30, 2012, 9:50 PM EDT
- In force
- 22 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
852 WHUS72 KILM 290601 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 201 AM EDT TUE MAY 29 2012 AMZ250-252-254-256-292000- /O.NEW.KILM.SC.Y.0035.120530T0400Z-120530T1800Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 201 AM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT WEDNESDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
490 WHUS72 KILM 291820 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 220 PM EDT TUE MAY 29 2012 AMZ250-252-254-256-300500- /O.CON.KILM.SC.Y.0035.120530T0400Z-120530T1800Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 220 PM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT WEDNESDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 29
039 WHUS72 KILM 292039 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 439 PM EDT TUE MAY 29 2012 AMZ250-252-254-256-300500- /O.EXT.KILM.SC.Y.0035.120530T0400Z-120530T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 439 PM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
570 WHUS72 KILM 300156 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 956 PM EDT TUE MAY 29 2012 AMZ250-252-254-256-301000- /O.CON.KILM.SC.Y.0035.120530T0400Z-120530T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 956 PM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
386 WHUS72 KILM 300532 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 132 AM EDT WED MAY 30 2012 AMZ250-252-302200- /O.EXT.KILM.SC.Y.0035.000000T0000Z-120531T0300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 132 AM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-302200- /O.CON.KILM.SC.Y.0035.000000T0000Z-120530T2200Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 132 AM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
834 WHUS72 KILM 302138 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 538 PM EDT WED MAY 30 2012 AMZ254-256-302245- /O.CAN.KILM.SC.Y.0035.000000T0000Z-120530T2200Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 538 PM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ250-252-310300- /O.CON.KILM.SC.Y.0035.000000T0000Z-120531T0300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 538 PM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
675 WHUS72 KILM 310150 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 950 PM EDT WED MAY 30 2012 AMZ250-252-310300- /O.CAN.KILM.SC.Y.0035.000000T0000Z-120531T0300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 950 PM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 28, 10:27 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 28, 10:27 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1027 PM EDT MON MAY 28 2012 .SYNOPSIS... TROPICAL DEPRESSION BERYL MAY BRING SUBSTANTIAL RAINFALL AND GUSTY WINDS TO THE AREA WEDNESDAY AS IT MOVES NORTHEAST ALONG THE CAROLINA COAST. AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ITS ASSOCIATED COLD FRONT MAY IMPACT THE EASTERN CAROLINAS LATE FRIDAY INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 PM MONDAY...THIS LATE EVENING UPDATE ADDRESSES CHANGES TO CLOUD COVERAGE BASED ON LATEST SATELLITE AND ASOS OBSERVATIONS...AND POP/WX BASED ON RADAR COMPOSITES. THE LATEST HRRR RUN KEEPS OUR ENTIRE FORECAST AREA DRY OVERNIGHT. TOO MUCH INSTABILITY REMAINS JUST ABOVE THE SURFACE FOR ME TO FEEL COMFORTABLE WITH A COMPLETELY DRY FORECAST OVERNIGHT SO SMALL SHOWER/T-STORM CHANCES WILL BE RETAINED SOUTH OF A LINE FROM FLORENCE...MARION...CONWAY TO SOUTHPORT OVERNIGHT. PREVIOUS DISCUSSION FROM 730 PM FOLLOWS... TD BERYL'S CIRCULATION CENTER REMAINS OVER SOUTH GEORGIA THIS EVENING...SURROUNDED BY SWIRLING BANDS OF SHOWERS AND THUNDERSTORMS. AN OUTER BAND PERHAPS PERIPHERALLY LINKED TO THE CYCLONE IS PUSHING WEST ACROSS THE SOUTH CAROLINA PIEDMONT AND WESTERN COASTAL PLAIN. NOCTURNAL COOLING OF THE BOUNDARY LAYER SHOULD BRING AN END TO MOST OF OUR PRECIP CHANCES TONIGHT EXCEPT FOR LINGERING CHANCES ALONG AND SOUTH OF A LINE FROM FLORENCE TO MYRTLE BEACH. HERE NEW SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM ARE POSSIBLE AT ANY TIME OVERNIGHT AS CONVECTION PREFERENTIALLY DEVELOPS ACROSS THE GEORGIA AND SOUTH CAROLINA COASTAL WATERS AND MAY ADVECT INLAND WITH THE CYCLONIC SOUTH TO SOUTHEAST FLOW. PRECIP CHANCES RANGE FROM 10 PERCENT AT LUMBERTON...WHITEVILLE AND WILMINGTON...TO 20 PERCENT FROM FLORENCE TO MARION...AND FINALLY TO 30-40 PERCENT IN THE KINGSTREE-GEORGETOWN VICINITY. BERYL IS CONTINUING TO ADVECT A TROPICAL AIRMASS ONSHORE ACROSS AN INCREASINGLY TROPICAL-LIKE ATLANTIC OCEAN. THIS MEANS WE CAN EXPECT PLENTY OF MARINE INFLUENCE WITH WELL-ABOVE NORMAL LOW TEMPERATURES EXPECTED AGAIN TONIGHT. LOWS SHOULD ONLY FALL INTO THE LOWER 70S WITH SOME UPPER 60S POSSIBLE INLAND. BEACHES WILL DO GOOD TO FALL INTO THE MID 70S TONIGHT NOW THAT OCEAN WATER TEMPERATURES ARE NEAR 80 IN MANY LOCATIONS. LOW STRATUS CLOUDS ARE ALSO EXPECTED TO DEVELOP BETWEEN 2-4 AM WITH AREAS MORE THAN 10-20 MILES INLAND FROM THE COAST POTENTIALLY BECOMING NEARLY OVERCAST LATE TONIGHT. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...BERYL WILL BE MOVING UP FROM GEORGIA ON TUESDAY AND WILL TRACK OVER CAPE FEAR ON WEDNESDAY. IT IS FORECAST TO REMAIN A DEPRESSION WITH MAX WINDS UP TO 30 MPH MAINLY ON THE EASTERN SIDE OF THE STORM AS IT MAKES ITS CLOSEST PASS. ALL MODELS KEEP BERYL ON A NORTHEAST TRACK RUNNING UP THE SOUTHEAST COAST UP TO HATTERAS AND OUT INTO THE ATLANTIC. THE ECMWF AND CMC ARE RUNNING THE FARTHEST EAST WHILE THE NAM IS THE SLOWEST WITH THE GFS REMAINING CLOSEST TO THE COAST. THE GFS HAS BERYL OVER HATTERAS WED NIGHT WHILE THE NAM HAS IT JUST EAST OF HATTERAS THURS AFTN. AS BERYL TRACKS UP THE SOUTHEAST COAST...A MID TO UPPER TROUGH WILL DIG DOWN FROM THE NORTHERN GREAT LAKES PUSHING A COLD FRONT EAST THROUGH THE CAROLINAS TUES NIGHT INTO WED AND HELP GUIDE BERYL OFF TO THE NORTHEAST. THIS COLD FRONT WILL INTERACT WITH BERYL TO PRODUCE A CONSIDERABLE AMOUNT OF PCP ACROSS THE COASTAL CAROLINAS ON WED. LOOKS LIKE THE GREATEST PCP WILL COME AFTER MIDNIGHT ON TUES INTO THE FIRST HALF OF WED AS COLD FRONT INTERACTS WITH BERYL. INITIALLY EXPECT SHOWERS TO PASS ON SHORE ON TUES IN SOUTHERLY FLOW AHEAD OF BERYL BUT AS BERYL MOVES CLOSER...DEEP LAYER MOISTURE WILL WORK ITS WAY INTO AREA WITH PCP WATER VALUES REACHING UP TO 2.25 INCHES IN STRONG S-SE PUSH OF ATLANTIC MOISTURE. DEWPOINT TEMPS WILL BE AROUND 70 THROUGH WED AFTN. BERYL WILL ALSO PRODUCE GUSTY WINDS AND COASTAL HAZARDS BUT THE EXTENT OF THESE WILL DEPEND ON TRACK AND INTENSITY OF BERYL AS IT MOVES NORTHEAST. DRIER AIR WILL MAKES ITS WAY INTO AREA IN DEEP NW FLOW AS BERYL EXITS OFF TO THE NORTHEAST WED NIGHT. OVERALL EXPECT CONSIDERABLE AMOUNT OF CLOUDS ON TUES WITH SHOWERY WEATHER EXPECTED BUT THE MAIN EFFECTS OF BERYL WILL BE FELT ON WED OVER THE LOCAL AREA. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 3 PM MONDAY...DEEP SOUTHWEST FLOW THU AND FRI WILL INCREASE THE POTENTIAL FOR DIURNAL CONVECTION ACROSS THE AREA. 5H TROUGH DIPPING INTO THE MISSISSIPPI VALLEY FRI WILL ENHANCE DIVERGENCE ALOFT OVER THE SOUTHEASTERN CONUS...INCREASING PRECIP COVERAGE. SLIGHT CHANCE SEEMS REASONABLE FOR THU GIVEN THE LIMITED DYNAMICS ALOFT AND MID LEVEL DRY AIR INDICATED BY FORECAST SOUNDINGS. DID BUMP UP POP A LITTLE FOR FRI...BUT STILL IN THE CHANCE CATEGORY. KEEPING INHERITED 40 POP FOR FRI NIGHT. STILL A GOOD BIT OF UNCERTAINTY IN THE FRI/FRI NIGHT FORECAST AS THE ECMWF IS SHOWING LESS AMPLIFICATION OF THE PATTERN ALOFT WHILE THE LATEST GFS IS MORE AMPLIFIED AND THUS LITTLE SLOWER. EITHER SOLUTION ENDS UP WITH THE BULK OF THE MOISTURE AND BEST DYNAMICS PASSING NORTHWEST OF THE AREA. REGION DRYS OUT OVER THE WEEKEND UNDER DEEP WESTERLY FLOW AS THE PATTERN ALOFT FLATTENS A LITTLE. WEAK 5H RIDGE STARTING TO BUILD NORTH FROM THE NORTHERN GULF OF MEXICO LATE IN THE PERIOD. TEMPERATURES WILL BE ABOVE CLIMO THU THROUGH FRI NIGHT. TIMING OF THE COLD FRONT WILL HAVE A SIGNIFICANT IMPACT ON TEMPS SAT. AT THIS POINT THE SLIGHTLY FASTER AND COOLER ECMWF SOLUTION IS FAVORED. IT APPEARS THE GFS MAY BE SUFFERING FROM SOME FEEDBACK WHICH CAUSES OVER AMPLIFICATION OF THE TROUGH...SLOWING EVERYTHING DOWN. THE RESULT IS NEAR TO SLIGHTLY BELOW CLIMO TEMPS OVER THE WEEKEND WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE CLIMO MON. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 00Z...THERE HAS BEEN VERY LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN FROM THE PAST SEVERAL DAYS. THIS TAF VALID PERIOD EXPECT TD BERYL TO MOVE TOWARDS THE TERMINALS...BUT NO SIGNIFICANT IMPACTS ARE EXPECTED OTHER THAN AN INCREASE IN THE COVERAGE AND INTENSITY OF SHOWERS AHEAD OF THE SYSTEM...MAINLY LATE TOMORROW AFTERNOON. ANY SIGNIFICANT EFFECTS SHOULD HOLD OFF UNTIL AFTER THIS TAF VALID PERIOD. WITH TD BERYL TO THE SOUTHWEST AND HIGH PRESSURE TO THE EAST A DEEP SOUTHEASTERLY WIND FLOW WILL KEEP A VERY MOIST AIRMASS IN PLACE ACROSS THE TERMINALS. MAINLY BROKEN MVFR LEVEL LOW CLOUDS WILL CONTINUE THE ENTIRE PERIOD...ALONG WITH THE POSSIBILITY OF A BRIEF SHOWER. IFR CEILINGS WILL BE POSSIBLE AT ALL TERMINALS WITH THE HIGHEST CONFIDENCE AND LOWEST CEILINGS AT THE FLO/LBT TERMINALS AFTER 07Z. THERE IS LOWER CONFIDENCE OF IFR ASSOCIATED WITH THE SHOWER ACTIVITY AT THE COASTAL TERMINALS 09-12Z. ANY IFR CEILINGS SHOULD RISE TO MVFR A COUPLE OF HOURS AFTER SUNRISE. SCATTERED SHOWERS EXPECTED TERMINAL-WIDE TUESDAY...WITH THE BEST CHANCE OF SHOWERS AT THE SOUTHERN-MOST TERMINALS IN THE LATE AFTERNOON. SOUTHEASTERLY TO SOUTH SURFACE WINDS EXPECTED... STRONGEST AT THE COASTAL TERMINALS. EXTENDED OUTLOOK...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE EXTENDED PERIOD...EXCEPT WEDNESDAY WHEN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ALONG WITH TEMPO IFR CONDITIONS ARE LIKELY...ESPECIALLY AT THE COASTAL TERMINALS. CHANCE OF IFR MORNING FOG THURSDAY MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 PM MONDAY...PREVIOUS FORECAST REMAINS ON TRACK. LATEST SEA HEIGHT OBSERVATIONS RANGE FROM 6 FT OUT AT THE FRYING PAN SHOALS BUOY TO 3 FT AT THE NEARSHORE WRIGHTSVILLE BEACH AND SUNSET BEACH BUOYS...WITH DOMINANT 8 SECOND SWELL. PREVIOUS DISCUSSION FROM 730 PM FOLLOWS... TROPICAL DEPRESSION BERYL REMAINS INLAND ACROSS SOUTH GEORGIA...BUT ITS EXPANSIVE WIND FIELD ENCOMPASSES THE CAROLINA COASTAL WATERS...WHERE SOUTHERLY WINDS 10-15 KT ARE THE DIRECT RESULT OF THE DEPRESSION. BERYL SHOULD MOVE VERY LITTLE THROUGH TONIGHT AND WE ARE EXPECTING NEARLY STEADY WINDS THROUGH THE NIGHT AS A RESULT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY DEVELOP OVER THE OFFSHORE WATERS TONIGHT AND SHOULD PUSH NORTHWEST...AFFECTING MAINLY THE WATERS SOUTH OF CAPE FEAR. COVERAGE SHOULD REMAIN AROUND 30 PERCENT EXCEPT PERHAPS A LITTLE HIGHER EAST OF WINYAH BAY AND GEORGETOWN. NOW THAT BERYL IS ONSHORE AND OUR WINDS ARE MUCH WEAKER THAN WERE OBSERVED OVER THE PREVIOUS 2-3 DAYS...SEAS HAVE FINALLY FALLEN BELOW 6 FT IN ALL OF OUR 0-20 MILE COASTAL WATERS FORECAST ZONES. THE LAST SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE AT 6 PM...AND SEAS NO HIGHER THAN 4-5 FT SHOULD CONTINUE THROUGH THE NIGHT...WITH A GOOD PORTION OF THAT WAVE ENERGY IN AN 8-9 SECOND SOUTHEAST SWELL. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...EXPECT A SOUTHERLY FLOW MOST OF THE DAY TUESDAY BETWEEN 10-15 KNOTS AS BERYL MAKES ITS WAY UP FROM GEORGIA INTO SOUTH CAROLINA. BERYL WILL APPROACH THE AREA LATE TUES MAKING ITS CLOSEST PASS TO THE LOCAL AREA ON WEDNESDAY. LOCAL WATERS WILL SEE INCREASING WINDS AND SEAS FROM SOUTH TO NORTH BEGINNING AROUND MIDNIGHT TUES NIGHT AND INCREASING THROUGH WED MORNING BEFORE VEERING AROUND THROUGH WED AFTN BECOMING OFF SHORE AS SYSTEM LIFTS OFF TO THE NORTHEAST BY WED NIGHT. THE INITIAL SOUTHERLY PUSH AHEAD OF BERYL ON TUES WILL PRODUCE AN INCREASE IN SEAS FROM 2 TO 4 FT TUES MORNING UP TO 3 TO 5 FT BY TUES EVENING. THE GREATEST INCREASE WILL COME AFTER MIDNIGHT TUES NIGHT WITH SEAS REACHING 6 TO 8 FT WITH INCREASING S-SE WINDS IN OUTER WATERS UP TO 20 TO 25 KTS. BY WED AFTN WINDS SHOULD BEGIN OFF SHORE ALLOWING NEAR SHORE SEAS TO DIMINISH THROUGH WED NIGHT. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 3 PM MONDAY...DEVELOPING SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS THU WILL INCREASE FRI AS GRADIENT TIGHTENS UP AHEAD OF APPROACHING COLD FRONT. WINDS 10 TO 15 KT WILL INCREASE TO 15 TO 20 KT FRI WHICH COULD...GIVEN THE EXTENDED PERIOD OF SOUTHERLY FLOW...BUILD SEAS OVER 5 FT LATE FRI. ONCE FRONT CROSSES THE WATERS...EARLY TO MID MORNING SATURDAY...WEAK OFFSHORE FLOW DEVELOPS. LACK OF SIGNIFICANT GRADIENT OR COLD ADVECTION WILL KEEP OFFSHORE FLOW SAT LIGHT...AROUND 10 KT...WITH SEAS DECREASING TO 3 FT OR LESS BY THE END OF THE DAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...TRA SHORT TERM...RGZ LONG TERM...III AVIATION...MRR
Hazardous weather outlook, May 29, 1:59 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 159 AM EDT TUE MAY 29 2012 NCZ106-108-110-300600- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 159 AM EDT TUE MAY 29 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-300600- COASTAL HORRY-COASTAL GEORGETOWN- 159 AM EDT TUE MAY 29 2012 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-300600- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 159 AM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-300600- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 159 AM EDT TUE MAY 29 2012 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:13 AM EDT | Flood Watch | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 36 hr |
| May 29, 4:19 PM EDT | Special Weather Statement | ILM | Darlington | 41 min |
| May 29, 4:54 PM EDT | Rip Current Statement | ILM | Georgetown, Horry | 27 hr |
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.